62883members
330663posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Side effects - what is too much?

7 REPLIES 7
Member

Re: Side effects - what is too much?

I suspect my high tolerance of pain / putting up with pain is due to having been brought up coldly being told to 'stop complaining' and 'not make a fuss' and being dismissed.

 

But hey that's a topic worthy of an entirely different board. 

Xx

 

Community Champion

Re: Side effects - what is too much?

Thank goodness! When I read your first post I was astounded that you had the strength to put up with so much. Poor you! 😱Advice from my team was...if in pain shout out so we can help. Onwards and upwards now. 💐 x

Member

Re: Side effects - what is too much?

I wanted to update, in case in the future someone experiences similar.

 

A solution to the high up stomach pain seemed to be Omeprazole to inhibit stomach acid. I still did have a strange pooping episode although much less discomfort, no lying on the floor and no bonus puking. 

Member

Re: Side effects - what is too much?

Yes, I was bemused by the fact that it is assumed our bodies and minds will behave themselves because it’s a Bank Holiday weekend!! I know they deserve their holidays and the skeleton staff continue to treat the urgent cases but it’s cold comfort. I hope they come up with good solutions tomorrow x

Member

Re: Side effects - what is too much?

Have just spoken to oncology helpline, they were most concerned about my experience and will get back to me with further advice.

Member

Re: Side effects - what is too much?

Thanks for your reply, it's a three weekly cycle I am on. I don't have dioralyte but have been having lots of fluids. I've noticed I crave salt after these episodes too - marmite. 

 

I have described these experiences to the Oncolgist, maybe I didn't place enough emphasis on how bad they are. She seemed concerned as to if it was real unable to hold it in diarrhea as opposed to a super painful poop. 

Member

Re: Side effects - what is too much?

Hello

 

My answer is simple. That is too much.

 

You don’t say if this is a weekly or 3-weekly treatment. Aren’t hospital staff monitoring your reactions? Mine adapted advice and meds according to whatever was happening and gave strict instructions about ringing for advice when things were bad. What you describe comes under ‘bad.’

 

If this is a weekly dose and you’re going back early next week, ask to speak to the doctor on duty before your chemo. They may adjust the dosage for a start or add something to your prep. You certainly shouldn’t have to put up with such a nasty experience. My side effects experience was very different and I think it’s great you are saying you’re handling it ok - I was in a zombie state much of the time lol. Hopefully this cycle’s crisis is over for now so life will be bearable till next time but they certainly can help you avoid a ‘next time’ with preventative meds and advice to get round your crisis point. I would imagine only taking the laxative when you need it (as I did) might be worth a try meantime?

 

Meantime, stating the obvious, take good care of yourself, drink plenty of water and dioralyte to rehydrate and relax. That means letting everyone else do what has to be done and just listening to your body. Good luck,

Jan 

Member

Side effects - what is too much?

Morning, first post here (I think).

I'm currently undergoing chemo for BC I have now completed 4 cycles, I seem to be handling it ok apart from day 4 when I am hit with gastro issues. Immense griping pain which eventually turn to diarrhea. My question is 'what is too much?' This week saw me sat on the toilet whimpering in pain, vomiting due to pain, and passing out on the bathroom floor. I was in the bathroom for about an hour before I eventually managed to poop, but I was then sweating with pain. I am taking lactilose to prevent constipation and buscopan for gripe pains. What else can I do? Similar to this has happened each time, I am so fearful of it.